Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 27, 2001, 3:50 PM CST for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 27, 2001, 3:50 PM CST (21:50 UTC)
- Expired
- Feb 27, 2001, 6:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 272153 FFWFTW TXC113-280045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CST * AT 350 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY OVER TARRANT COUNTY MOVING EAST AT 25 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THE PASSAGE OF THIS LINE. THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS AND RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. FLOODING OF ROADWAYS AND LOW-LYING AREAS IS ALSO LIKELY... ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3284 9701 3260 9701 3257 9656 3298 9673
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 3:39 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 27, 3:39 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CST TUE FEB 27 2001 VERY BUSY WITH ON GOING WEATHER...SO I WILL BE FAST AND SWEET. STRONG ISENTROPIC ASSENT EVENT WITH WARM SECTOR NOSE IN PLACE ACROSS SOUTH AND SOUTHEAST AREAS. WIND SHIFT ALONG A COMANCHE...CANTON LINE SHOULD CLEAR ALL CWA LATER THIS EVENING. WILL KEEP HIGH POPS FOR RAIN/TSRA ACROSS THE AREA...AND SAG PRECIPITATION AREA SOUTH WITH TIME. ISSUING A FLASH FLOOD WATCH ALL BUT NW SECTION OF CWA FOR TONIGHT. WINDY AND MUCH COLDER OVERNIGHT AND WEDNESDAY. MODELS KEEP THE WET PATTERN GOING REST OF THE WEEK AS UPPER LOW IN THE WEST BEGINS TO MOVE LATE IN THE WEEK. AFTER MOVING SOUTH OF CWA...COLD FRONT WILL RETREAT BACK NORTH ON THURSDAY WITH TEMPERATURES TURNING A LITTLE WARMER. AS FOR SEVERE THUNDERSTORMS...MOST UNSTABLE AIR MASS OVER THE SOUTHERN THIRD THIS EVENING...AND ADDITIONAL ACTIVITY IS BREWING AROUND KSJT...SO SOME BRIEF SEVERE HAILERS ARE EXPECTED. 75 A BLEND OF AVN/FWC MOS IS BEST. AVN/ETA MODEL SOLUTIONS FOLLOWED. DFW 39/42/34/47 +855 ACT 45/48/39/49 9866 .FWD...FLASH FLOOD WATCH EAST AND SOUTHEAST OF A BOWIE...DECATUR... CISCO LINE TONIGHT.
In the hours before
Special weather statement, Feb 27, 11:57 AM CST, 3 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CST TUE FEB 27 2001 ...THUNDERSTORM POTENTIAL... A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES NORTHWARD INTO THE SOUTHERN AREAS. A WARM...MOIST AND UNSTABLE AIR IS IN PLACE AHEAD BETWEEN THE TWO FRONTS...AND WILL AID IN THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW THREE QUARTERS OF AN INCH. AREAS SOUTH OF A COMANCHE...TO ATHENS LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE DOWNBURST WINDS UP TO 50 MPH. ...FLOOD POTENTIAL... A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH TEXAS. THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE... DALLAS...TO SULPHUR SPRINGS LINE. THE GROUND IS NEARLY SATURATED ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORM COULD PRODUCE ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF PROBLEMS...AND FLASH FLOODING. ...WINTER WEATHER PRECIPITATION... THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE. ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH ONLY LIGHT ACCUMULATIONS. ELSEWHERE...FALLING TEMPERATURES AND GUSTY SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES. EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN FORT WORTH. 75
Special weather statement, Feb 27, 11:57 AM CST, 3 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTED WORDING NATIONAL WEATHER SERVICE FORT WORTH TX 1157 AM CST TUE FEB 27 2001 ...THUNDERSTORM POTENTIAL... A COLD FRONT WILL MOVE TO NEAR A SHERMAN...DALLAS FORT WORTH TO STEPHENVILLE LINE BY MID AFTERNOON...AS A WARM FRONT INCHES NORTHWARD INTO THE SOUTHERN AREAS. A WARM...MOIST AND UNSTABLE AIR IS IN PLACE BETWEEN THE TWO FRONTS...AND WILL AID IN THE DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL...BUT MOST OF IT WILL REMAIN BELOW THREE QUARTERS OF AN INCH. AREAS SOUTH OF A COMANCHE...TO ATHENS LINE MAY HAVE SOME STRONG THUNDERSTORMS THAT OCCASIONALLY PRODUCE DOWNBURST WINDS UP TO 50 MPH. ...FLOOD POTENTIAL... A FLASH FLOOD WATCH IS IN EFFECT FOR THE NORTHERN AREAS OF NORTH TEXAS. THE WATCH AREA IS ALONG AND NORTH OF A BRECKENRIDGE... DALLAS...TO SULPHUR SPRINGS LINE. THE GROUND IS NEARLY SATURATED ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORMS COULD PRODUCE ANOTHER ONE INCH OR MORE OF RAINFALL WHICH WOULD CAUSE RUNOFF PROBLEMS...AND FLASH FLOODING. ...WINTER WEATHER PRECIPITATION... THE INVADING ARCTIC AIRMASS WILL LIKELY BE DEEP ENOUGH FOR AREAS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON WEDNESDAY...WEST OF A MONTAGUE...JACKSBORO...TO BRECKENRIDGE LINE. ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH ONLY LIGHT ACCUMULATIONS. ELSEWHERE...FALLING TEMPERATURES AND GUSTY SURFACE WINDS TONIGHT WILL RESULT IN RAPIDLY LOWERING WIND CHILL VALUES...AND CHOPPY WATER CONDITIONS ON AREA LAKES. EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN FORT WORTH. 75
Special weather statement, Feb 27, 3:45 PM CST, 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CST TUE FEB 27 2001 ...FLOOD POTENTIAL... THE MAIN THREAT TONIGHT WILL BE FROM FLASH FLOODING...FOR ALL BUT THE EXTREME NORTHWEST PORTIONS OF THE AREA. THUS...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...ALONG AND SOUTHEAST OF A LINE FROM BOWIE...TO DECATUR...MINERAL WELLS...AND CISCO. THE GROUND IS SATURATED ACROSS THE WATCH AREA...AND DEVELOPING THUNDERSTORMS COULD PRODUCE ANOTHER ONE OR TWO INCHES OF RAINFALL. THE HEAVIEST RAINS LIKELY WILL CAUSE FLASH FLOODING WITHIN THE WATCH AREA. ...SEVERE THUNDERSTORM POTENTIAL... A WARM AND MOIST AIR MASS MOVED INTO SOUTHERN AND CENTRAL PORTIONS OF NORTH TEXAS DURING THE AFTERNOON. SOME OF THE STORMS THAT OCCUR WITHIN THIS AREA...MAINLY SOUTH OF A LINE FROM GOLDTHWAITE...TO HILLSBORO...ENNIS...AND CANTON...COULD RESULT IN LARGE HAIL AND DAMAGING WINDS...MAINLY THIS EVENING. ...WINTER WEATHER PRECIPITATION... THE INVADING ARCTIC AIRMASS LIKELY WILL BE DEEP ENOUGH FOR AREAS OF LIGHT FREEZING RAIN OR SLEET TO DEVELOP LATE TONIGHT...AND ON WEDNESDAY...MAINLY ALONG AND WEST OF A BOWIE...JACKSBORO...MINERAL WELLS...EASTLAND LINE. ANY WINTRY PRECIPITATION IN THESE AREAS IS EXPECTED TO BE BRIEF WITH ONLY LIGHT ACCUMULATIONS. ELSEWHERE... FALLING TEMPERATURES AND GUSTY SURFACE WINDS TONIGHT WILL RESULT IN LOWERING WIND CHILL VALUES...AND CHOPPY WATERS ON AREA LAKES. EMERGENCY MANAGERS AND RESIDENTS OF NORTH CENTRAL TEXAS SHOULD KEEP INFORMED BY MONITORING LATER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN FORT WORTH. 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:21 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| Feb 27, 3:24 AM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 36 min |
| Feb 27, 2:45 PM CST | Flash Flood Warning | FWD | Parker, Tarrant | 3 hr |
| Feb 27, 5:17 PM CST | Flash Flood Warning | FWD | Fannin | 118 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.